Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

June 14, 2021Monroe County, Florida

NWS Miami, FL issued this special weather statement at Jun 14, 2021, 1:06 PM EDT for Monroe County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2021, 1:06 PM EDT (17:06 UTC)
Expired
Jun 14, 2021, 1:45 PM EDT
In force
39 min
Issued by
NWS Miami, FL

County Monroe County, FL

The radar

The Miami radar (KAMX), 64 km from the middle of the area, began a volume at 17:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 5.1 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1353 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1353 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
881 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

047 
WWUS82 KMFL 141706
SPSMFL

Special Weather Statement
National Weather Service Miami FL
106 PM EDT Mon Jun 14 2021
 
FLZ070-073-075-174-141745-
Inland Collier County FL-Mainland Monroe FL-Far South Miami-
Dade County FL-Inland Miami-Dade County FL-
106 PM EDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR MAINLAND MONROE AND CENTRAL
MIAMI-DADE COUNTIES UNTIL 145 PM EDT...

* At 105 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 9 miles
  west of Wilderness Waterway to 11 miles west of Everglades National
  Park to 6 miles east of Northwest Cape Sable. Movement was
  northeast around 20 mph.

* Winds in excess of 45 mph and funnel clouds possible with these
  storms.

* Locations impacted include...
  Wilderness Waterway, Loop Road Ee Center, Mahogany Hammock and
  Everglades National Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2515 8112 2542 8113 2552 8130 2563 8135
      2582 8094 2578 8088 2564 8082 2521 8084
      2521 8085 2518 8084
TIME...MOT...LOC 1705Z 232DEG 20KT 2560 8130 2547 8107 2525 8106 

$$

BAXTER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 14, 9:45 AM EDT, 3 hours 21 minutes earlier.

Area forecast discussion, Jun 14, 9:45 AM EDT, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Miami FL
945 AM EDT Mon Jun 14 2021

.UPDATE...
A few impulses spawning from a positively tiled short-wave trough
(oriented over N/Central Gulf of Mexico) are progressing through
the upper level flow. This is allowing for broader scale ascent,
which is deepening and moistening the boundary layer as well as
subtlety veering the tropospheric winds. This has supported an
environment conducive for convective development, as scattered
showers/thunderstorms have developed across the region today and
are forecast to continue through this afternoon. The 12Z MFL
sounding reveals a precipitable water index of 2.06 in. This is
within the upper 10% for this time of year, indicating a deep
moist environment. Modest effective bulk shear values of 15-20 kt
and slightly cooler than average 500 hPa temperatures may support
a few taller cells. While a few strong wind gusts cannot be ruled
out, the primary threat for today will be urban flooding,
primarily over southeastern portions of Miami-Dade County where
the greatest forcing and moisture convergence overlaps.

&&

.PREV DISCUSSION... (Issued 736 AM EDT Mon Jun 14 2021)

AVIATION(12Z TAFS)...
Convection will be more widespread today, particularly over
eastern portions of the region and over the Atlantic waters.
Conditions may alternate between VFR/MVFR between about 12Z to
02Z, though IFR/LIFR conditions cannot be ruled out within any
SHRA/TSRA today. While adverse conditions are possible region-
wide, greatest coverage will likely be near southeast terminals
including TMB and MIA. Wind primarily southwest/west-southwest
around 06-12 kt through the TAF cycle.

PREV DISCUSSION... (Issued 317 AM EDT Mon Jun 14 2021)

.Heavy Rain & Localized Flooding Possible Today...
.A Strong T'storm or Two Possible Today...

SHORT TERM (Now through Tuesday)...

A somewhat active radar screen is already taking shape here in the
predawn hours Monday. Scattered showers and T'storms have already
developed across the Gulf and have moved into Collier, Mainland
Monroe, and western Broward. This convection should continue through
the morning and CAMs indicates additional development through the
morning, especially along and south of Alligator Alley.

Aloft, an impressive mid level trough will continue to sit overhead.
Although temperatures are rather cool in the mid and upper levels,
the column is saturated, which will lead to more modest updrafts.
Though I can't rule out a downburst or two as updrafts collapse. The
main story today will be a heavy rain threat. Both global and
mesoscale models show a band of heavy rainfall setting up across far
southern Florida, although most locations will likely see some
rainfall today. QPF values of 1-3 inches expected across far
southern Florida with locally higher amounts. North of the I75
corridor, generally a quarter to three quarters of an inch will be
possible.  Although this is very beneficial rainfall with very dry
antecedent conditions, there still could be a slower storm motion
and as we've already seen this morning, storm back-building, which
could lead to some urban flooding concerns. Considered a FFA;
however, with the the antecedent conditions and the more localized
nature of the heaviest rainfall amounts, will not need a headline
for now. Although, short fused hydro products may be needed later
today.

Tuesday doesn't look as wet for now. Slightly drier air is expected
to move in with PWATs slightly lower (1.75" over 2.3" we'll see
today). Still will keep POPs and may see a rather strong updraft or
two in the afternoon with a bit better instability and continued
cooler than average mid level temperatures. Speaking of
temperatures, today will be cooler across the Atlantic metro with
more clouds and rainfall.

LONG TERM (Tuesday Night through Sunday)...

The mid level trough will continue to remain parked over the
region during the middle portion of the week. This will continue
to feed in plenty of deep layer tropical moisture as forecast PWAT
values on Wednesday and Thursday remain right around 2 inches
across most of the area. As the sea breezes develop, scattered to
numerous showers and thunderstorms will develop each day. The
greatest chances of storms will continue to focus over the
interior and east coast metro areas in the afternoon and evening
and then over the Gulf and Atlantic waters during the overnight
and early morning hours. With plenty of moisture in place, the
potential for localized flooding will continue especially on
Wednesday as the stronger storms will continue bring heavy
rainfall along with them. The latest guidance is showing that
later on Thursday, a gradual transition will start to take place
as the mid to upper level trough slowly begins to lift out of the
region.

At the same time, a strengthening ridge of high pressure over the
Bahamas will start to move westward towards the Florida Straits
as well as South Florida. This will help to switch the wind flow
back around to the southeast for the end of the week and into the
upcoming weekend. The latest computer model guidance continues to
show a Saharan Air Layer (SAL) moving into the area for the end of
the week and into the upcoming weekend as well. This combined
with drier air moving into the region along with the area of high
pressure could reduce the chances of shower and thunderstorm
development by the end of the week and into the upcoming weekend.

There still remains a high amount of uncertainty in the forecast
for the end of the week, however, as the National Hurricane Center
continues to monitor an area of disturbed weather in the
southwestern Gulf of Mexico. This is forecasted to move northward
in the Gulf of Mexico later in the week well to the west of South
Florida. Model Guidance still remains in disagreement as to how
far west in the Gulf of Mexico this area of disturbed weather
tracks. Right now, the forecast for the end of the week continues
to show a blend of the forecast models bringing some drier air
into the region. If this area of disturbed weather moves somewhat
closer, this could increase the amount of moisture in the region
which could lead to higher chances of showers and thunderstorms
then what is currently forecasted. This will need to be monitored
as the week progresses.

MARINE...

Southwesterly flow will continue through much of the forecast
period. At times winds will approach cautionary thresholds,
especially across the Atlantic. Otherwise, the main story will be
intermittent showers and thunderstorms. The strongest activity will
produce cloud-to-water lightning, gusty winds, and locally rough
seas. Additionally, cannot rule out waterspouts as well. Some
improvement (in the form of lower rain chances) is anticipated
toward the end of the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            77  91  79  88 /  40  60  20  60
West Kendall     76  92  77  89 /  40  60  20  60
Opa-Locka        76  91  79  89 /  40  60  20  60
Homestead        75  90  77  88 /  40  50  30  60
Fort Lauderdale  77  91  78  88 /  40  60  20  60
N Ft Lauderdale  77  90  77  89 /  40  60  20  60
Pembroke Pines   76  91  78  88 /  40  60  20  60
West Palm Beach  74  90  76  89 /  40  70  20  60
Boca Raton       76  92  77  88 /  40  70  20  60
Naples           77  89  77  88 /  50  60  30  60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Update/Aviation...Bhatti

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jun 14, 10:20 AM EDT, 2 hours 46 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1020 AM EDT Mon Jun 14 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
150230-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1020 AM EDT Mon Jun 14 2021

...Localized Flooding Possible Along Portions of The Atlantic
Metro...
...A Few Strong Thunderstorms Possible Across South Florida Today...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Flooding: Heavy rainfall from thunderstorms may lead to localized
flooding over the Atlantic metro region, with the greatest risk being
the eastern-most portions of Miami-Dade County.

Thunderstorms: Scattered to numerous showers and thunderstorms are
expected today. A few strong thunderstorms are possible today.

Waterspouts: A few waterspouts are possible across the local waters
of South Florida today.

Hail: Small hail may be possible today in association with any
stronger thunderstorms.

Wind: A downburst from a strong thunderstorm or two may be capable
of producing winds in excess of 45mph.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Scattered to numerous showers and thunderstorms are possible into
midweek, especially over the interior and east coast metro areas.
The primary impacts from the thunderstorms will be gusty winds,
lightning, and localized/urban flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated, however individual spotters
are encouraged to report high wind and flooding to the National
Weather Service forecast office in Miami.

Elevated risk of rip currents will be possible going into the
upcoming weekend along the Atlantic Beaches.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Local storm report, Jun 14, 12:32 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1232 PM EDT MON JUN 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1143 AM     TSTM WND GST     1 W PLANTATION          26.12N 80.26W
06/14/2021  M59 MPH          BROWARD            FL   MESONET

            THUNDERSTORM WIND GUST AT BROWARD COUNTY
            EOC-SUNRISE.

&&

SPM
Special weather statement, Jun 14, 12:32 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Miami FL
1232 PM EDT Mon Jun 14 2021

FLZ063-066-067-141715-
Hendry FL-Inland Palm Beach County FL-Glades FL-
1232 PM EDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENDRY AND
NORTHWESTERN PALM BEACH COUNTIES UNTIL 115 PM EDT...

* At 1232 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near South Bay, moving east at 15
  mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Belle Glade, Clewiston, Pahokee, South Bay, Montura, Canal Point,
  Lake Harbor, Okeelanta, Devils Garden, Belle Glade Camp, Fremd
  Village-Padgett Island and Harlem.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2665 8040 2650 8068 2643 8102 2664 8115
      2680 8091 2682 8085 2679 8082 2684 8077
      2689 8061
TIME...MOT...LOC 1632Z 250DEG 14KT 2673 8075

KELLY
Special weather statement, Jun 14, 12:35 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Miami FL
1235 PM EDT Mon Jun 14 2021

FLZ070-075-141730-
Inland Collier County FL-Mainland Monroe FL-
1235 PM EDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MAINLAND MONROE COUNTY
UNTIL 130 PM EDT...

* At 1235 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Wilderness Waterway, or 20
  miles southeast of Chokoloskee, moving northeast at 15 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Wilderness Waterway, Loop Road Ee Center and Everglades National
  Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2550 8121 2567 8127 2584 8089 2557 8089
TIME...MOT...LOC 1635Z 244DEG 13KT 2559 8115

BAXTER
Local storm report, Jun 14, 12:43 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1243 PM EDT MON JUN 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     TSTM WND GST     1 W SUNRISE             26.17N 80.29W
06/14/2021  M55 MPH          BROWARD            FL   MESONET

            MESONET STATION 1343W 0.5 W SUNRISE
            (WEATHERSTEM). TIME ESTIMATED BASED ON
            REPORTED STATION OBSERVATION TIME.

&&

SPM
Local storm report, Jun 14, 12:51 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1251 PM EDT MON JUN 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1143 AM     TSTM WND DMG     1 SW PLANTATION         26.11N  80.26W
06/14/2021                   BROWARD            FL   TRAINED SPOTTER

            METAL ROOF SHINGLES ON THE GROUND JUST SOUTHEAST OF
            PINE ISLAND PARK.

&&

EVENT NUMBER MFL2100027

BNB
Special weather statement, Jun 14, 1:06 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
106 PM EDT Mon Jun 14 2021

FLZ070-073-075-174-141745-
Inland Collier County FL-Mainland Monroe FL-Far South Miami-
Dade County FL-Inland Miami-Dade County FL-
106 PM EDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR MAINLAND MONROE AND CENTRAL
MIAMI-DADE COUNTIES UNTIL 145 PM EDT...

* At 105 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 9 miles
  west of Wilderness Waterway to 11 miles west of Everglades National
  Park to 6 miles east of Northwest Cape Sable. Movement was
  northeast around 20 mph.

* Winds in excess of 45 mph and funnel clouds possible with these
  storms.

* Locations impacted include...
  Wilderness Waterway, Loop Road Ee Center, Mahogany Hammock and
  Everglades National Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2515 8112 2542 8113 2552 8130 2563 8135
      2582 8094 2578 8088 2564 8082 2521 8084
      2521 8085 2518 8084
TIME...MOT...LOC 1705Z 232DEG 20KT 2560 8130 2547 8107 2525 8106

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 10:25 PM EDTSpecial Marine WarningMFL35 min
Jun 14, 10:55 AM EDTAreal Flood AdvisoryMFLCollier3 hr
Jun 14, 10:57 AM EDTSpecial Weather StatementMFLMiami-Dade48 min
Jun 14, 10:59 AM EDTAreal Flood AdvisoryMFLBroward3 hr
Jun 14, 11:12 AM EDTSpecial Weather StatementMFLBroward48 min
Jun 14, 11:41 AM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade, Palm Beach2 hr
Jun 14, 11:43 AM EDTSpecial Weather StatementMFLCollier47 min
Jun 14, 11:57 AM EDTSpecial Weather StatementMFLBroward48 min
Jun 14, 11:59 AM EDTSpecial Marine WarningMFL31 min
Jun 14, 12:05 PM EDTSpecial Marine WarningMFL55 min
Jun 14, 12:06 PM EDTSpecial Marine WarningMFL54 min
Jun 14, 12:28 PM EDTSpecial Marine WarningMFL92 min
Jun 14, 12:31 PM EDTSpecial Marine WarningMFL59 min
Jun 14, 12:32 PM EDTSpecial Weather StatementMFLPalm Beach43 min
Jun 14, 12:35 PM EDTSpecial Weather StatementMFLMonroe55 min
Jun 14, 1:13 PM EDTSpecial Marine WarningMFL32 min
Jun 14, 1:26 PM EDTSpecial Weather StatementMFLCollier49 min
Jun 14, 1:43 PM EDTSpecial Marine WarningMFL32 min
Jun 14, 1:47 PM EDTSpecial Weather StatementMFLMonroe43 min
Jun 14, 2:05 PM EDTSpecial Marine WarningMFL25 min
Jun 14, 2:14 PM EDTSpecial Weather StatementMFLMiami-Dade, Monroe61 min
Jun 14, 3:08 PM EDTSpecial Weather StatementMFLMiami-Dade, Monroe67 min
Jun 14, 5:19 PM EDTAreal Flood AdvisoryMFLCollier3 hr
Jun 14, 7:00 PM EDTSpecial Weather StatementMFLMiami-Dade60 min
Jun 14, 7:18 PM EDTSpecial Weather StatementMFLMonroe42 min
Jun 14, 7:31 PM EDTSpecial Marine WarningMFL44 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.